| Model Number |
7210752 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that during the set up before the surgery in both set the suture loop handle was broken before it was used.No patient injuries or delay reported.Smith and nephew back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Corrective actions are ongoing for similar issues.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
Additional Manufacturer Narrative
Health effect - impact code updated.H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The hubs are disconnected from the suture retriever loop shafts.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that a certificate of conformance of material and processing specifications must be provided.Weld strength requirements are specified.The root cause was associated with device design.A design change was implemented as a result of a corrective action initiated to address the reported issue.A stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.Further corrective actions are not recommended at this time.